Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Skin discoloration? Side effect?
Jul 28, 2006

This forum is a great lifeline!

I'm a 34-year-old African-American. I've been HIV+ since 2001 and on meds (Sustiva/Truvada) since May 2005. I have had few problems since starting treatments. My CD4 now is 680 and my viral load is 1,200.

Anyway, for the past month I've been getting dry, dark spots on the folds of my legs. The spots have been spreading. Now I've noticed a similiar looking spot on the fold of my left arm. I read that Sustiva can cause skin discoloration in African Americans, but I'm not sure what it would look like.

Could this be related to the medication?

Response from Dr. Henry

Besides Sustiva the FTC in Truvada can also cause some skin discoloration. From your description the distribution would be somewhat usual for a drug related effect. A wide range of HIV-related and unrelated skin conditions can cause the skin to darken. I often seek consultation from an HIV experienced dermatologist (skin specialist) to make the best diagnosis possible (and thus give the best targeted treatment). KH



Previous
What do you think?
Next
Employment Drug Tests

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement